MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-33
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 75% stenosed lesion in the distal left anterior descending artery (p, dlad).Pre-dilatation was performed with a non-abbott balloon.Then the 2.50x33mm xience skypoint stent delivery system (sds) was advanced to the target lesion and inflation was attempted to 14 atmospheres (atm) for 5 seconds; however, the stent did no deploy; therefore, an indeflator was used to inflate the balloon for a second time to 14 atm.The stent was successfully implanted, but the balloon was noted to be losing pressure.Additionally, a perforation was noted at the distal end of the implanted stent.A non-abbott perfusion balloon was used to treat the perforation.There was no adverse patient sequela.An additional xience skypoint was implanted in the proximal lad to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material rupture and activation failure including expansion failures was confirmed.Additionally, scratches were noted on the balloon.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents/complaints from this lot.The reported patient effect of perforation is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.Additionally, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.In this case, return analysis noted scratches on the balloon and torn material, indicating the balloon potentially interacted with the mildly tortuous and 75% stenosed lesion or an accessory device during the procedure.Interaction between the balloon and the anatomy/device likely resulted in the reported balloon rupture and difficulty during balloon inflation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16073415
Report Number2024168-2022-13180
Device Sequence Number12335873
Product Code NIQ
UDI-Device Identifier08717648233111
UDI-Public08717648233111
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model Number1804250-33
Device Catalogue Number1804250-33
Device Lot Number0082741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown